NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Feb 27, 4:18 AM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Feb 27, 4:18 AM CST, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
418 AM CST Mon Feb 27 2023
.SHORT TERM...
(Issued 418 AM CST Mon Feb 27 2023)
Today through Tuesday:
The Winter Weather Advisory is in effect until Noon CST today for
Marquette, Green Lake, Fond du Lac and Sheboygan Counties.
Freezing rain is expected to arrive in these areas between 4 AM
and 8 AM CST, and linger until later this morning, until surface
and road temperatures rise above freezing. Models and ensembles
are fairly confident with the freezing rain occurring in this
narrow corridor of the forecast area. Slippery driving conditions
are expected, especially on untreated roads.
Rain continues to push northeastward through the area, and will
overspread the rest of the forecast area over the next couple of
hours. Strong upward vertical motion and deep moisture combining
with 850 mb to 700 mb frontogenesis and 850 mb warm air
advection/low level jet nose will bring this band of moderate to
sometimes heavy rainfall across the area this morning. Isolated
thunderstorms are possible at times.
The heavy rainfall may result in increased runoff over frozen
ground and melting snow and ice. This could lead to minor flooding
in low-lying and urban areas. Area rivers should rise during the
week, and may see a few rise above minor flood stage.
Gusty east winds are also expected this morning, with gusts of 40
to nearly 45 MPH. Did not think the higher end gusts would occur
often enough for a Wind Advisory across the far northeast parts of
the area. These winds will weaken by later this afternoon, as the
surface low passes by just south of the area. Highs today will
range from the middle 30s far north to the middle 40s far south.
After the stronger upward vertical motion moves out of the area
this afternoon, some light rain may linger in northern parts of
the area. As colder temperatures move in later today into this
evening, some light snow may mix in or occur before ending.
Northwest winds tonight should bring drier air into the area,
though clouds may linger. Lows in the middle to upper 20s
northwest to the lower 30s southeast are expected.
Tuesday should bring weak high pressure and some peaks of sun for
a time, before more clouds move in later in the day. Highs should
remain mild in the middle 30s to middle 40s.
Wood
&&
.LONG TERM...
(Issued 418 AM CST Mon Feb 27 2023)
Tuesday night through Thursday:
Tuesday night into Wednesday morning, WAA increases across the
area ahead of a weak shortwave lifting northeast into southern
Wisconsin. As this WAA increases, a band of frontogenesis will
sharpen up, and an area of precipitation develops and lifts
across the area. There is some uncertainty in where this band of
precipitation tracks, and the overall precipitation types. NBM
p-types keep much of central Wisconsin more snow and southern
Wisconsin more rain, with a mix somewhere in the middle.
Looking at the various ensembles, there is a mix of potential for
light to moderate snow, where snow remains the dominant
precipitation type. Could be a sneaky event where we squeeze out
another 1 to 3 inches of snow in spots. Something to keep an eye
in the days ahead.
Wednesday into Wednesday night, there is some uncertainty in
whether or not we keep small chances for precipitation across
central Wisconsin. This discrepancy is mainly due to another
shortwave lifting across the Upper Mississippi Valley and northern
Wisconsin later that day and night.
For now, have left NBM PoPs as is, which maintain at least some
slight chances for precipitation through Wednesday. By Thursday,
high pressure drops down from Canada and brings with it a brief
cool down and north to northeast winds.
Friday through Friday night:
We've been monitoring the next system progged to develop across
the far southern Plains, then track northeast into either the
Ohio River Valley or the Tennessee Valley for Friday and Friday
night. For our area, the main concerns are whether or not we see
the wrap-around snow make it this far north with this system.
The latest GFS continues to show a better potential for southeast
Wisconsin to get into at least some wrap-around snow as this
system passed by to the south of our area on Friday and Friday
night. The latest ECMWF has also come in further north, but keeps
precipitation just south of area are. The Canadian continues to
remain well south.
These global models and their respective ensembles continue to
show similar trends, the CMC shows very little chances for our
southeast to get into some of this snow. However, the EPS and
GEFS continue to show some potential for this warp-around snow to
make it into our southeast. NBM PoPs have come up a bit compared
to last night.
Given the uncertainty and there remaining some decent ensemble
support for this wrap-around snow to make it into southern
portions of Wisconsin, left NBM PoPs alone for now. The track of
this system will also impact how strong the northeast winds get as
the system passes by to our south.
This Weekend into Early Next Week:
The forecast remains fairly dry, outside of increasing chances
for another round of precipitation early next week. Otherwise,
temperatures are forecast to warm from the 30s on Saturday to the
40s by Sunday and Monday.
Anderson
&&
.AVIATION...
(Issued 418 AM CST Mon Feb 27 2023)
Rain, moderate to heavy at times, will continue to push northeast
into the rest of the area over the next few hours. Freezing rain
is expected from Montello to Sheboygan between 4 AM and 8 AM CST,
and linger until later this morning. Isolated thunderstorms are
also possible at times.
500 to 900 foot AGL ceilings and visibility to 1 mile are
expected with the rain this morning, with these ceilings lingering
this afternoon into tonight. Visibility should vary between 1 and
5-plus miles this afternoon and evening before improving.
Gusty east winds are expected this morning into early this
afternoon, with low level wind shear conditions expected as well.
East winds at 2000 feet AGL should be around 50 knots during this
time.
Winds will weaken by later this afternoon, as the surface low
moves by to the south. Some light rain may linger in northern
parts of the area this afternoon, mixing with some light snow
toward evening. Northwest winds are then expected this evening
into tonight and should become gusty.
Wood
&&
.MARINE...
(Issued 418 AM CST Mon Feb 27 2023)
Onshore, east to southwest winds are well-established this
morning, and will continue to strengthen across the open waters
and within the nearshore through the rest of the morning. East-
southeast gales of 40 to 45 kt are expected through the day
today. This will allow for high waves of 10 to 15 feet to build
across southwest Lake Michigan and closer into the nearshore
waters.
There will be a brief lull in winds, as the approaching surface
low tracks up and over southern Lake Michigan this evening. On the
backside of the low, westerly gales are still expected, but there
is some uncertainty in how strong this second round of gales will
get and how widespread they will be. The Gale Warning remains in
effect for this morning through late tonight, for both the open
waters and the nearshore.
High pressure moves through the region briefly Tuesday into
Tuesday night, allowing for lighter winds across Lake Michigan. A
weak low tracks across the region, followed by a backdoor cold
front, Tuesday night through Wednesday night. As the low moves
through, it will drive wind directions, which should turn more
northerly and increase to around 20 to 25 kt by Wednesday night.
Attention then turns to a late week system progged to track
somewhere south of the Great Lakes region. The track of this
system, how close it gets to our region and the overall strength
of this system, will have a big influence on our wind fields over
Lake Michigan. Right now we do have northeast gales in the
forecast.
Anderson
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory...WIZ046-WIZ047-WIZ051-WIZ052 until noon
Monday.
LM...Gale Warning...LMZ080-LMZ366-LMZ565-LMZ567-LMZ669-LMZ671-LMZ673-
LMZ675-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-
LMZ878 until 4 AM Tuesday.
Gale Warning...LMZ261-LMZ362-LMZ364-LMZ563...10 AM Monday to 10
PM Monday.
Gale Warning...LMZ643-LMZ644-LMZ645-LMZ646 until 3 AM Tuesday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Feb 27, 3:34 AM CST, 5 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
334 AM CST Mon Feb 27 2023
WIZ046-047-051-052-056>060-062>072-280945-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
334 AM CST Mon Feb 27 2023
This Hazardous Weather Outlook is for portions of east central Wisconsin,
south central Wisconsin and southeast Wisconsin.
.DAY ONE...Today and Tonight
A Winter Weather Advisory is in effect from 4 AM to Noon CST
today for Marquette, Green Lake, Fond du lac, and Sheboygan
Counties, for freezing rain and icing creating slippery driving
conditions.
Rain will spread over area this morning, some of which may be
heavy at times. Isolated thunderstorms may occur as well. Rises
on rivers are expected, along with some potential for ice jams.
Localized street flooding may be possible, especially if storm
drains are clogged with snow or ice.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Some area rivers may reach minor flood stage this week.
There is a chance for light snow Tuesday night into Wednesday.
.SPOTTER INFORMATION STATEMENT...
Reports of flooding and icing will be appreciated today.
LMZ643>646-280945-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
334 AM CST Mon Feb 27 2023
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Today and Tonight
A Gale Warning remains in effect today into tonight, for east to
southeast gales today, and northwest gales tonight. There is some
uncertainty with how strong the northwest gales may be tonight.
High waves are expected today, with the strong onshore winds.
Isolated thunderstorms may occur this morning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Winds and waves may reach Small Craft Advisory levels at times
Wednesday night into Saturday. Winds may approach gale force
Friday.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-280945-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
334 AM CST Mon Feb 27 2023
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Today and Tonight
A Gale Warning continues today into tonight across the lake. East
gales are expected today, becoming northwest gales tonight across
the south half of the lake. There is some uncertainty with how
strong the northwest gales may be tonight over portions of the
lake. High waves are expected today over the western portions of
the lake, and across the southeast parts of the lake tonight.
Isolated thunderstorms may occur this morning across the south
half of the lake.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Northeast winds may reach gale force Friday into Friday evening.
Wood
www.weather.gov/mkx